Mar 29, 2008
I have been on sustiva[efavirenz] and truvada since being diagnosed in may 2005.When I started treatement I was also being treated for non pulmonary TB and my CD4 count was around 117 since then my health has gradually improved and my CD4 count is currently 271 and my viral load is undetectable I have read that a normal CD4 count is about 500 but mine does not seem to be going up much even though I do not feel sick and I have never missed a dose, my GP tells me that it may be normal for me as they do not know what my normal CD4 count could have been before I became HIV+. she has asked me if I want to try atripla and I am happy to because it reduces the number of tablets i have to take however I am not sure if she has said this because she thinks my CD4 count is not improving quick enough and I am also worried that I may be resistant to the current drugs I am takin
Response from Dr. Sherer
The only action that your doctor is taking by switching you from EFV + TVD to atripla is simplifying the number of pills that you take every day from two to one. Otherwise, the drugs are the same, so this would not be expected to have any other effect on your CD4 cell count.
Some patients do reach a plateau in their CD4 cell count. You are in a safer CD4 cell count range, i.e. above 200 cells/ml, so as long as maintain your excellent adherence and you remain undetectable with your viral load, your regimen is doing what it is supposed to do. If you have not had detectable viremia since May, 2005, then you are not likely to have resistance to the EFV/TVD regimen that you are on. You and your doctor should continue to monitor your viral load and CD4 cell count for any evidence of viremia and early drug resistance.
Nonetheless, there is no evidence of this to date, and you can safely make the switch to the more convenient atripla one pill once daily without any additional worries.
I suggest that you talk your doctor about your concerns and these responses.
6 months of fuzeon then stop
How long are people living with HIV, IF DETECTED EARLY AND THEY ARE TAKING MEDS AS PRESCRIBED?
- Diarrhea After Licking Genital Worried I Have HIV
- Dry Cough After Erotic Massage Worried I Have HIV
- Flu Symptoms After Having Sex During Period Worried I Have HIV
- Testicular Pain After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Tingling In Feet After Kissing Cold Sore Worried I Have HIV
- White Tongue After Drinking Water Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.